Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the existence of real-closed fields that are $ \eta \sb{\alpha }$-sets of power $ \aleph \sb{\alpha }$


Author: Norman L. Alling
Journal: Trans. Amer. Math. Soc. 103 (1962), 341-352
MSC: Primary 04.30; Secondary 12.70
DOI: https://doi.org/10.1090/S0002-9947-1962-0146089-X
MathSciNet review: 0146089
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. L. Alling, On ordered divisible groups, Trans. Amer. Math. Soc. 94 (1960), 498-514. MR 0140595 (25:4013)
  • [2] -, A characterization of Abelian $ {\eta _\alpha }$ groups in terms of their natural valuation, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 711-713. MR 0175983 (31:259)
  • [3] E. Artin and O. Schreier, Algebraische Konstruktion reeler Körper, Abh. Math. Sem. Univ. Hamburg 5 (1926), 85-99.
  • [4] R. Baer, Über nicht-Archimedisch geordnete Körper, S.-B. Heidelberger Akad. 8 (1927), 3-13.
  • [5] A. H. Clifford, Completion of semi-continuous ordered commutative semigroups, Duke Math. J. 26 (1958), 41-59. MR 0101276 (21:89)
  • [6] P. Conrad, Embedding theorems for Abelian groups with valuations, Amer. J. Math. 75 (1953), 1-29. MR 0053933 (14:842f)
  • [7] -, On ordered division rings, Proc. Amer. Math. Soc. 5 (1954), 323-328. MR 0061582 (15:849a)
  • [8] P. Erdös, L. Gillman and M. Henriksen, An isomorphism theorem for real-closed fields, Ann. of Math. 61 (1955), 542-554. MR 0069161 (16:993e)
  • [9] I. Fleischer, Maximality and ultracompleteness in normed modules, Proc. Amer. Math. Soc. 9 (1958), 151-157. MR 0093693 (20:216)
  • [10] L. Gillman, Some remarks on $ {\eta _\alpha }$-sets, Fund. Math. 43 (1956), 77-82. MR 0079069 (18:24c)
  • [11] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)
  • [12] K. A. H. Gravett, Valued linear spaces, Quart. J. Math. Oxford Ser. (2) 6 (1955), 309-315. MR 0087649 (19:385b)
  • [13] -, Ordered Abelian groups, Quart. J. Math. Oxford Ser. (2) 7 (1956), 57-63. MR 0091955 (19:1037g)
  • [14] H. Hahn, Über die nichtarchimedischen Grössensysteme, S.-B. K. Akad. Wiss. Vienna 116 (1907), 601-653.
  • [15] F. Hausdorff, Grundzüge der Mengenlehre, Verlag von Veit, Leipzig, 1914. MR 2229142
  • [16] I. Kaplansky, Maximal fields with valuation, Duke Math. J. 9 (1942), 303-321. MR 0006161 (3:264d)
  • [17] W. Krull, Allgemeine Bewertungstheorie, J. Reine Angew. Math. 167 (1932), 160-196.
  • [18] S. MacLane, The universality of formal power series fields, Bull. Amer. Math. Soc. 45 (1939), 888-890. MR 0000610 (1:102c)
  • [19] B. H. Neumann, On ordered division rings, Trans. Amer. Math. Soc. 66 (1949), 202-252. MR 0032593 (11:311f)
  • [20] A. Ostrowski, Untersuchungen zur arithmetischen Theorie der Körper, Math. Z. 39 (1935), 269-404. MR 1545505
  • [21] W. Sierpiński, Sur une propriété des ensembles ordonnés, Fund. Math. 36 (1949), 56-67.
  • [22] A. Tarski, Sur les classes d'ensembles closes par rapport à certaines opérations élémentaires, Fund. Math. 16 (1930), 181-304.
  • [23] D. Zelinsky, Nonassociative valuations, Bull. Amer. Math. Soc. 54 (1948), 175-183. MR 0023815 (9:408d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 04.30, 12.70

Retrieve articles in all journals with MSC: 04.30, 12.70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1962-0146089-X
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society